Have a promo code?

News

01 Jul 2019

CLH Blog - MHRA Field Safety Updates For June 2019

CLH Blog - MHRA Field Safety Updates For June 2019

As always, we have researched the various field safety alerts that have been filed over the past month and have put together a roundup of the most relevant MHRA updates and recalls. These focus on recalls and updates on products and equipment that are relevant to UK care homes and other care facilities.

Please note that the updates mentioned below are all things listed with the Medicines and Healthcare products Regulatory Agency (MHRA) amongst other suppliers. Please also note that if you receive a field safety notice from a supplier, it is vital that you act on it immediately.

B&S Healthcare - Medicines Taken Out of Supply Chain - Field Safety Alert

According to B&S Healthcare, Medicines have been taken out of the regulated medicines’ supply chain during distribution. The products have been parallel imported into the UK by B & S Healthcare from Italy and have been re-labelled in B & S Healthcare livery. 

B&S have reported that medicines have been taken out of the regulated medicines’ supply chain during distribution and later re-introduced. This means that the correct transport and storage conditions cannot be guaranteed during this period and, while unlikely, could impact their effectiveness. The products have been parallel imported into the UK by B & S Healthcare from Italy and have been re-labelled in B & S Healthcare livery. The same batches of products may have been parallel imported legitimately into the UK by other importers. Only those packs in B & S Healthcare livery are within the scope of this Alert.

The products are believed to be legitimate. There is no evidence that they have been tampered with and these medicines are stable at room temperature.

B&S Healthcare have suggested that all facilities using these products should check their stocks of the affected products. If any relevant products are found, they should be quarantined and returned to the supplier from which they were purchased. 

The MHRA has undertaken a medical assessment to determine whether there is any risk to patients. As a precautionary measure, three medicines are being recalled to a patient level because in the very unlikely event that these medicines are not fully effective there is a potential risk to patient safety. For these three particular medicines, whilst the likelihood of their effectiveness being compromised is low (because they are stable legitimate medicines), the consequences of a lack of effectiveness could be serious which is why we are treating them differently. If patients have any of these affected products, you should advise that they should continue taking their medicines and contact their GP practice to arrange a new prescription. Once they have a new prescription, patients should return the affected batches to their pharmacist.

The three products that are being recalled to patient level are Clexane 8000iu Injection 0.8ml; Neupro 4mg/24 hr patches; and Vimpat 100mg tablets. As a precaution, all other affected medicines are being recalled at pharmacy level. The products being recalled at pharmacy level are: Dovobet Gel, Incruse Inhaler, Provisacor (Crestor) 10mg Tablets, Seebri Breezhaler, Spiriva Inhalation Powder.

FSN date: June 2019

B. Braun Avitum AG -  Dialog+ haemodialysis machines - Field Safety Alert

Dialog+ haemodialysis machines with software versions 9.xx (excluding versions 9.18, 9.1A, 9.1B) – software and hardware upgrade required (MDA/2019/024) may have a malfunction. Manufactured by B. Braun Avitum AG – Malfunction of the temperature sensor can result in temperature of the dialysis fluid to be more than ±1°C outside the programmed values, which can lead to inadequate treatment.

All affected machines need to be identified. It is advised that the manufacturer is contacted to obtain service kit SW 9.1B or to schedule machines for a service upgrade.
Ensure this upgrade is scheduled at the next planned service, prioritising patients who use this machine at home.

Be aware of the potential for incorrect dialysis fluid temperatures whilst patients are undergoing treatment. The machine will alarm and stop treatment if the temperature goes outside the range 33 to 41 °C. Consider adding a check for dialysis fluid temperature if a patient complains about unexpectedly feeling warmer or cooler than usual during treatment. Report suspected or actual adverse events involving these devices through your local incident reporting system and/or your national incident reporting authority as appropriate: England, Scotland, Northern Ireland, Wales. You should also report directly to manufacturers if your local or national systems do not.

FSN date: June 2019

M & A Pharmachem - Paracetamol 500mg Tablets - Field Safety Recall 

Class 2 Medicines Recall: Paracetamol 500mg Tablets, 1 x 1000 PL 04077/0001 (MDR 13-04/19). M & A Pharmachem is recalling the above batches because a small number of pots from each batch have been found to contain discoloured tablets due to fungal contamination.

M & A Pharmachem is recalling the above batches because a small number of pots from each batch have been found to contain discoloured tablets due to fungal contamination.The fungi have been identified as Penicillium citrinium and Penicillium brevicompactum. It is unlikely that any affected tablets will have got to patient level as the discolouration is noticeable on opening affected packs.

FSN date: June 2019

As always, we’ll be back again next month with all of the latest MHRA field safety updates. Seen an alert we’ve missed? Tweet us @CLHGroupLtd to let us know and don’t forget to use '#CommittedToCare' in your posts.

Take a look at our extensive range - browse through now by clicking the following button

Browse Products

© 2019 CLH Healthcare - All Rights Reserved CLH Group Ltd - Company No. 10026607